Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Fever with abdomen pain. What is meant by increased cortical echoes with maintaining CMD?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 117 Questions
I had fever with abdomen pain .So doctor advised to do Ultrasound test of abdomen. report shows both kidneys are normal in size and shows increased cortical echoes with maintaing CMD. no evidence of calculi/hydronephrosis. blood report shows creatinine level in blood is 2.0. Could you please tell me what does these echoes mean? and why these happens? How XXXXXXX it would be for my future?How my kidney's will become fine? dr advised me to take nephrosave for 3 months .please advise in detail.
Posted Mon, 28 Jan 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 10 hours later

Since you are only 26 and you havn't mentioned any other chronic illness, I assume you do not have high BP or have been taking any painkillers for a long time. A simple fever and pain abdomen should not increase your creatinine.
What does your urine analysis show?
Increase echo suggest increase stiffness of the renal tissue, which can be due to fibrosis.
It is important that you recheck your creatinine and urine, and if still abnormal to go for a kidney biopsy with a nephrologist.
Only that is going to give you a correct picture of your kidneys.

Warm regards
Above answer was peer-reviewed by
Follow-up: Fever with abdomen pain. What is meant by increased cortical echoes with maintaining CMD? 9 minutes later
Thanks Sir. I did not have any chronic illness. Urine report is also normal as per test report. Creatinine is now down to 1.2 after treatment.DR has advised me to take nepfrosave forte and Ential tablet for 3 months one tablet daily.Does that echoes will be decreased ? Kidney disease will be vanished ?
Answered by Dr. Avinash Ignatius 20 hours later

Good to hear that your creatinine has come down.

Ultrsound may show some change in echogenicity, but not necessarily.
Do recheck you creatinine and urine R/M after 2 to 3 months.
If normal, continue to check BP/creatinine /Urine annually, as there is an increase risk of chronic kidney disease in future for anyone who has had an acute kidney injury.

Above answer was peer-reviewed by
Follow-up: Fever with abdomen pain. What is meant by increased cortical echoes with maintaining CMD? 23 hours later
Thanks Sir.
Yes Ultrasound report suggests "
mildly raised renal cortical echogenicity noted bilaterally. minimal ascites.mild diffuse urinary bladder wall thickening .

also i want to understand why this happened to me at this early age.
what precautions keep me away from this in future?

I am a software engineer so please advise me the precautions that i should take.

will stress play vital role in this disease?

Answered by Dr. Avinash Ignatius 24 hours later

Do repeat an ultrasound after 3-4 weeks.
If the ascitis persists it will need further evaluation.

Certain medicines (painkillers, antibiotics etc ) or infections can sometimes cause acute interstitial nephritis.... Leading to the creatinine going up. It has nothing to do with age.

Keep a healthy lifestyle
Avoid being overweight
Eat healthy, avoid fast foods
Avoid painkillers.
Check your BP, Urine and Creatinine once a year.
A less stress lifestyle definitely helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor